Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 19, 2005, 6:44 PM CDT for LeFlore County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 19, 2005, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 192345 SVRTSA OKC079-200030- /O.NEW.KTSA.SV.W.0271.050719T2344Z-050720T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 644 PM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHWEST OF FANSHAWE... MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FANSHAWE AND WISTER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3495 9509 3481 9496 3494 9465 3515 9483 $$
2 follow-up statements
000 WWUS54 KTSA 200017 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 717 PM CDT TUE JUL 19 2005 OKC079-200030- /O.CON.KTSA.SV.W.0271.000000T0000Z-050720T0030Z/ LE FLORE OK- 717 PM CDT TUE JUL 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR LE FLORE COUNTY... AT 715 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED ALONG THE LATIMER AND LE FLORE COUNTY LINE NEAR FANSHAWE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISTER. LAT...LON 3495 9509 3481 9496 3494 9465 3515 9483 $$
000 WWUS54 KTSA 200026 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 726 PM CDT TUE JUL 19 2005 OKC079-200036- /O.EXP.KTSA.SV.W.0271.000000T0000Z-050720T0030Z/ LE FLORE OK- 726 PM CDT TUE JUL 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM NEAR THE LE FLORE AND LATIMER COUNTY LINE. LAT...LON 3495 9509 3481 9496 3494 9465 3515 9483 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:36 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 19, 2:36 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT TUE JUL 19 2005 .DISCUSSION... MAIN FORECAST PROBLEMS IN THE SHORT TERM INVOLVE PRECIP CHANCES THIS EVENING AND AGAIN WED AFTERNOON...AND RISING TEMPS THROUGH THE END OF THE WEEK. THE AREA WILL REMAIN UNDER THE WANING INFLUENCE OF SHEAR AXIS THROUGH WED. SCATTERED CONVECTION HAS DEVELOPED IN ASSOCIATION WITH THIS FEATURE THIS AFTERNOON...AND HAS BEEN ENHANCED OVER FAR NE OKLAHOMA BY OUTFLOW BOUNDARY FROM MORNING STORM COMPLEX OVER SE KANSAS. OUTSIDE CHANCE OF A NEAR SEVERE DOWNBURST WIND GUST BEFORE ACTIVITY DIES AFTER SUNSET. SHEAR AXIS INFLUENCE WILL DIMINISH WITH TIME AS UPPER RIDGE BEGINS TO TAKE OVER. PRECIP CHANCES CONFINED TO FAR EASTERN SECTIONS WED AFTERNOON. TEMPS WILL BE ON THE RISE GRADUALLY THROUGH THE REST OF THE WEEK AS HEIGHTS BUILD...WITH PRECIP CHANCES BECOMING NEGLIGIBLE FROM THU ON. POSSIBILITY OF A WEAK EASTERLY WAVE AFFECTING FAR SE OKLAHOMA BY THE WEEKEND...BUT WILL NOT INCLUDE ANY PRECIP IN THE FORECAST. AS RIDGE TAKES HOLD EXPECT TEMPS TO CLIMB AND SHOULD SEE HOTTEST TEMPS OF THE SEASON BY WEEKS END. MAV GUIDANCE HAS BEEN WARMING US UP TOO FAST OVER THE LAST SEVERAL DAYS AND WILL STICK WITH TREND OF UNDERCUTTING MAV HIGH TEMPS FOR NOW. WILL BE INTERESTING TO SEE IF THIS TREND CHANGES LATER IN THE WEEK AS THINGS DRY OUT. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 98 78 99 / 10 10 10 10 FSM 75 97 74 98 / 20 30 10 10 MLC 74 97 75 98 / 10 10 10 10 BVO 72 98 72 99 / 20 10 10 10 FYV 70 93 71 96 / 20 20 10 10 BYV 71 92 71 94 / 30 20 10 10 MKO 74 98 73 97 / 10 10 10 10 MIO 72 96 74 97 / 20 10 10 10 F10 74 98 74 97 / 10 10 10 10 HHW 73 97 75 97 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jul 19, 1:00 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT TUE JUL 19 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT TUE JUL 19 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A WEAK SHEAR AXIS REMAINS IN PLACE ACROSS THE SOUTHERN PART OF THE AREA...WHILE THE REMNANTS OF A SURFACE FRONT LIE JUST NORTH OF THE TSA FORECAST AREA. THESE TWO CATALYSTS WILL HELP INITIATE THUNDERSTORMS THIS AFTERNOON. THE ATMOSPHERE REMAINS QUITE UNSTABLE ACROSS MOST OF THE REGION SO A FEW STORMS MAY BECOME QUITE STRONG...PRODUCING AREAS OF BRIEF HEAVY RAINFALL AND STRONG GUSTY WINDS. THERE WILL ALSO BE THE POSSIBILITY FOR ONE OR TWO STORMS TO BRIEFLY REACH SEVERE LIMITS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON WEDNESDAY AS THE UPPER LEVEL SHEAR AXIS REMAINS ACTIVE ACROSS THE AREA. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BRING HOT AND DRY CONDITIONS TO THE AREA FROM THURSDAY THROUGH EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 19, 2:40 PM CDT, 4 hours 4 minutes before
OKZ063-192030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT TUE JUL 19 2005
OKZ063-192030-
DELAWARE OK-
240 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 240 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF ZENA...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA AND GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 19, 3:25 PM CDT, 3 hours 19 minutes before
OKZ063-192100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT TUE JUL 19 2005
OKZ063-192100-
DELAWARE OK-
325 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 325 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF JAY...DRIFTING SLOWLY TO THE NORTHEAST AT 5 MPH OR LESS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...JAY...ZENA AND GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
WITH THE SLOW MOVEMENT OF THE STORM VERY HEAVY RAIN WILL ALSO RESULT
IN MINOR FLOODING OF LOW LYING ARES AND POOR DRAINAGE AREA.Special weather statement, Jul 19, 4:40 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT TUE JUL 19 2005
OKZ072-074-076-192215-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
440 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL AND LE FLORE
AT 440 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF COWLINGTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS AND COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 19, 5:16 PM CDT, 1 hour 28 minutes before
ARZ019-029-OKZ072-076-192315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE JUL 19 2005
ARZ019-029-OKZ072-076-192315-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
516 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 516 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
SCATTERED OVER PORTIONS OF EAST CENTRAL OKLAHOMA AND WEST CENTRAL
ARKANSAS...MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH.
PORTIONS OF CRAWFORD...SEBASTIAN...SEQUOYAH AND LE FLORE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 615 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
THE SLOW MOVEMENT WILL ALSO RESULTED IN THE POTENTIAL FOR LOCALIZED
FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS NEAR THE HEAVIER
DOWNPOURS.Special weather statement, Jul 19, 6:14 PM CDT, 30 minutes before
OKZ076-200000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT TUE JUL 19 2005
OKZ076-200000-
LE FLORE OK-
614 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 614 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF SHADY POINT...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHADY POINT AND PANAMA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.